MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601); Use of Device Problem (1670); Deformation Due to Compressive Stress (2889); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used to treat biliary stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2023.During the procedure, the stent was unable to deploy.The procedure was completed with another flexima biliary preloaded stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." additionally, it was also reported that the barb flap cover was not used to insert the device through the biopsy cap.Per ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the physician did not follow the steps cited in the ifu.This event has been deemed an mdr reportable event based on the investigation results which revealed that the stent barb was torn.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address is (b)(6).Block h6: imdrf device code a0414 captures the reportable investigation results of stent barb torn.Block h10: a flexima biliary preloaded stent was received for analysis.The stent was received still attached to the push catheter.Visual inspection found the guide catheter pulled to the brown marker and was stretched and kinked.The stent barb was torn and the push catheter was damaged.During functional inspection, the stent was deployed manually by pulling the remaining guide catheter.No other problems were noted with the device.The reported event of stent failure to deploy was confirmed as the stent was received still attached to the push catheter.A product labeling review identified that the device was not used in accordance with the instructions for use (ifu) / product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." additionally, it was also reported that the barb flap cover was not used to insert the device through the biopsy cap.Per ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." it is most likely that the barb flap cover not being used to insert the device through the biopsy cap caused the observed event of stent barb torn which resulted in the resistance when trying to deploy the stent during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instruction.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18716220
Report Number3005099803-2024-00479
Device Sequence Number5525281
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2025
Device Model NumberM00539270
Device Catalogue Number3927
Device Lot Number0029037233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Initial Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight79 KG